Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed klebsiella oxytoca bacteria in intestine after over use of antibiotics. How to treat it?

3 weeks ago I was given antibiotics for the flu , a week 1/2 later the flu turned into a serious bronchitis , coughing, fever, and congested lungs, which my dr again prescribed antibiotics. After 3 weeks of antibiotic treatment I began to have severe stomach pain & diarrhea which lead to me being hospitalized. After an ultrasound and my stomach and culture of my bloody diarrhea, the drs told me I had klebsiella oxytoca bacteria in my intestines from over use of antibiotics. Over 6 days I was given fluids and pain meds and told my body would correct the problem. I don t feel overly confident with my drs so I would like to have another opinion. Do my symptoms fall in line with the klebsiella oxytoca bacteria symptoms and did my dr take the most accurate precautions to make sure the problem is corrected nd doesn t return? I am female, 37 yr old, after illness , I m 105lbs, I was previously 115lb. Thank you
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  141
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Although the most common cause for bloody diarrhea after a course of prolonged antibiotics is C.Difficile recti on but in many cases Kleibsella Oxytoca bacteria has been found to be the main culprit for C.Difficile negative hemorrhagic colitis.
Cytotoxins released by Kleibsella Oxytoca are the cause for bloody diarrhea.
In most of the cases the symptoms become all right in 5 to 6 days after stopping the antibiotics and giving intravenous fluids and oral probiotics.
Very rarely bloody diarhhea gets prolonged but the treatment remains the same.
Your doctor is absolutely right in his treatment and so have faith in him and abide by his instructions.
Answered: Tue, 9 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor